Alert archive / California / Wind Advisories in 2017

Wind Advisory 12, NWS Los Angeles, CA

January 29, 2017

NWS Los Angeles, CA issued this wind advisory at Jan 29, 2017, 5:39 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2017, 5:39 PM PST (01:39 UTC)
Expired
Jan 30, 2017, 3:00 AM PST
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

226 
WWUS76 KLOX 300139
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
539 PM PST SUN JAN 29 2017

CAZ046-053-054-300945-
/O.NEW.KLOX.WI.Y.0012.170130T0139Z-170130T1100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
539 PM PST SUN JAN 29 2017

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 3 AM PST MONDAY.

* WINDS...NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH
  WILL CONTINUE THROUGH EARLY MONDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
1 follow-up statement
936 
WWUS76 KLOX 300415
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
815 PM PST SUN JAN 29 2017

CAZ046-053-054-301100-
/O.CON.KLOX.WI.Y.0012.000000T0000Z-170130T1100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
815 PM PST SUN JAN 29 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WINDS...NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH 
  WILL CONTINUE THROUGH EARLY MONDAY MORNING. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:48 PM PST, 1 hour 51 minutes earlier.

Area forecast discussion, Jan 29, 3:48 PM PST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
348 PM PST Sun Jan 29 2017

Updated Avation Section

.SYNOPSIS...

High pressure aloft and offshore flow will continue to bring fair
skies above normal temperatures through Tuesday. A weak cold front
dropping through southwest California Thursday into Friday will
support a return to near normal temperatures, with showers
possible, most likely to the north of Point Conception.

&&

.SHORT TERM...(TDY-WED)

Overall, 12Z models in good synoptic agreement through the period.
At upper levels, ridge will gradually weaken through Tuesday then
will be shunted eastward by approaching trough. Near the surface,
weakening offshore flow will prevail through Tuesday morning then
will become weakly onshore Tuesday afternoon through Wednesday.

Forecast-wise, main focus will continue to be Santa Ana winds.
Currently, northeasterly winds are still blowing above advisory
levels across Ventura/Los Angeles counties. These winds will
continue to gradually decrease this afternoon. For tonight and
Monday, offshore winds are expected to be weaker with advisory
level winds more localized. So, am not inclined to issues any
advisories for tonight/Monday. Offshore flow will continue to
weaken Monday night and Tuesday with no concern for advisory level
winds. By Tuesday afternoon, the flow will turn weakly onshore and
remain weakly onshore through Wednesday.

As for clouds and temperatures, the offshore flow near the
surface and the ridge aloft will keep skies mostly clear through
Tuesday. On Wednesday, there will be some increase in high clouds
(especially north of Point Conception) as trough approaches from
the west. As for temperatures, there will be a gradual cooling
trend through the period with afternoon temperatures dropping to
around seasonal normals by Wednesday. As for overnight lows, it
still will be chilly in wind-sheltered areas the next couple of
nights. So, some local frost will be likely, but should not be
widespread enough in forecast zones to warrant any advisories.

.LONG TERM...(THU-SUN)

Overall, 12Z models continue to exhibit decent synoptic agreement
through the period. At upper levels, trough will battle lingering
influence of ridge, finally moving inland across the West Coast on
Friday. Near the surface, onshore flow will continue.

Forecast-wise, main concern is the impacts of the upper trough. At
this time, it looks like this trough will bring a decent chance of
additional rainfall to the area, especially across San Luis
Obispo and Santa Barbara counties. Rain will likely begin over the
Central Coast late Wednesday night/Thursday morning with the rain
chances gradually spreading southward to Ventura/Los Angeles
counties late Thursday afternoon through Friday. Initial rainfall
amounts do not look too impressive, 0.25 to 0.75 inches for San
Luis Obispo/Santa Barbara counties (with local amounts up to 1.50
inches across northwest San Luis Obispo county) and 0.50 inches or
less for Ventura/Los Angeles counties.

For Saturday, models indicate ridge will move over the area,
keeping things dry. GFS is a bit more bullish with the ridge than
the ECMWF, indicating a warmer forecast. Given the discrepancies,
will keep temperatures around normal for Saturday.

&&

.AVIATION...29/2348Z.

At 00z, there was no marine layer at KLAX.

VFR conditions are expected throughout the period except for a
chance of VLIFR conditions for KPRB between 10Z and 18Z. There is
a chance of moderate to strong wind shear and turbulence at
Western Los Angeles and Ventura County terminals through 14Z.

KLAX...VFR conditions are expected throughout the period. There
is a 20 percent chance of moderate wind shear and turbulence
between 03Z and 07Z. Any east winds should remain less than 7
knots.

KBUR...VFR conditions are expected throughout the period. There
is a 20 percent chance of moderate wind shear and turbulence
through 10Z.

&&

.MARINE...29/200 PM.

winds are expected to remain below SCA thresholds through Tuesday
night. Local gusts to 25 knots are possible through late this
afternoon in zones 650 and 655. On Wednesday, south winds ahead of
an advancing cold front are expected to rise to near SCA speeds in
northern sections.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

.HAZARD POTENTIAL OUTLOOK...(WED-SUN)

Wednesday night through Friday, there is a possibility of travel
impacts as a storm system moves into the region with possible rain
and gusty winds.

&&

PUBLIC...RAT
AVIATION...Hall
MARINE...Sweet
SYNOPSIS...Munroe

weather.gov/losangeles

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.